Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 46, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 6, 2017, 10:10 PM EDT. It took effect at Apr 7, 2017, 6:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2017, 10:10 PM EDT (02:10 UTC)
- In effect from
- Apr 7, 2017, 6:00 AM EDT
- Expired
- Apr 8, 2017, 6:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
094 WHUS71 KOKX 070210 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1010 PM EDT THU APR 6 2017 ...ROUGH CONDITIONS THROUGH FRIDAY NIGHT... ANZ330-335-338-340-345-071000- /O.CAN.KOKX.SC.Y.0045.000000T0000Z-170407T0400Z/ /O.NEW.KOKX.SC.Y.0046.170407T1000Z-170408T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1010 PM EDT THU APR 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM EDT SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-071000- /O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1010 PM EDT THU APR 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
644 WHUS71 KOKX 070544 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 144 AM EDT FRI APR 7 2017 ...ROUGH CONDITIONS THROUGH TONIGHT... ANZ330-335-338-340-345-071000- /O.CON.KOKX.SC.Y.0046.170407T1000Z-170408T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 144 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EDT SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-071000- /O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 144 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
026 WHUS71 KOKX 070748 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 348 AM EDT FRI APR 7 2017 ...ROUGH CONDITIONS THROUGH SATURDAY... ANZ350-353-355-071600- /O.EXT.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 348 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-071600- /O.CON.KOKX.SC.Y.0046.170407T1000Z-170408T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 348 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
087 WHUS71 KOKX 071438 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1038 AM EDT FRI APR 7 2017 ...ROUGH CONDITIONS THROUGH SATURDAY... ANZ330-335-338-340-345-072245- /O.CON.KOKX.SC.Y.0046.000000T0000Z-170408T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1038 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-072245- /O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1038 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
347 WHUS71 KOKX 071814 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 214 PM EDT FRI APR 7 2017 ...ROUGH CONDITIONS THROUGH SATURDAY... ANZ330-335-338-340-345-080900- /O.EXT.KOKX.SC.Y.0046.000000T0000Z-170408T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 214 PM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-080900- /O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 214 PM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH FREQUENT GUSTS UP TO 35 KT AND OCCASIONAL GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
447 WHUS71 KOKX 080701 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 301 AM EDT SAT APR 8 2017 ...ROUGH CONDITIONS THROUGH TODAY... ANZ330-335-338-340-345-081515- /O.CON.KOKX.SC.Y.0046.000000T0000Z-170408T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 301 AM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-081515- /O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 301 AM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
969 WHUS71 KOKX 081459 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1059 AM EDT SAT APR 8 2017 ...ROUGH CONDITIONS TODAY... ANZ330-335-338-340-345-082200- /O.CON.KOKX.SC.Y.0046.000000T0000Z-170408T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1059 AM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-082200- /O.CON.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1059 AM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
817 WHUS71 KOKX 082212 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 612 PM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... ANZ330-335-338-340-345-082315- /O.EXP.KOKX.SC.Y.0046.000000T0000Z-170408T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 612 PM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ ANZ350-353-355-082315- /O.EXP.KOKX.SC.Y.0045.000000T0000Z-170408T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 612 PM EDT SAT APR 8 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 9:25 PM EDT, 45 minutes earlier.
Area forecast discussion, Apr 6, 9:25 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service New York NY
925 PM EDT Thu Apr 6 2017
.SYNOPSIS...
Low pressure over upstate New York will continue to track to the
north through Friday, sending a surface trough across the
region. High pressure will be in control of the weather Saturday
through early next week. A cold front gradually moves through
the region on Wednesday with high pressure returning on
Thursday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Just a few wrap around showers possible across the northwestern
zone...Orange county. Dry conditions are expected for much of
the overnight with showers possible toward morning as energy
rotates around the closed upper low and trough across the
eastern United States. Patchy fog possible, mainly across
Connecticut, for a brief time with conditions improving as the
lower levels begin to dry with falling dew points.
Weak cold advection overnight on the backside of the low and
plenty of clouds in a deep-layered cyclonic flow will result in
lows a several degrees above normal, in the low to mid 40s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
On Friday, With the upper low forecast to pass directly
overhead, instability showers are possible with light QPF
amounts of less than one-tenth of an inch. Under mostly cloudy
skies, temps will struggle to rise into the low 50s. Clearing
late Friday night and continued cold advection on the backside
of the low will drop lows to near or just below seasonable
levels.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
The main story in the long term is a trend towards above normal
temperatures and much drier pattern compared the last few
weeks. NWP continues in good agreement through next week with
notable differences regarding timing and amplitude of an upper
trough for the middle of the week.
Upper trough axis moves across the region on Saturday with
cutoff low weakening as it moves north and east towards the
Canadian Maritimes. Cool air will continue to advect south with
northerly flow on the backside of the trough and upper low.
Partly to mostly cloudy conditions are most likely across SE CT
and E LI, closer to the upper trough with mostly sunny
conditions elsewhere. Slightly below normal temperatures in the
lower to middle 50s are forecast.
Deep layered ridging builds aloft Sunday into early next week
as a Bermuda high pattern sets up. SW flow around the high will
advect increasingly warm temperatures into the Tri-State. Highs
on Sunday will be in the upper 50s and lower 60s. For Monday
and Tuesday, temperatures should reach 10-15 degrees above
normal. Highs on Monday and Tuesday range from the lower and
middle 70s from NYC north and west and lower to middle 60s
closer to the coast. Temperatures should warm nicely during the
first part of each day near the coast with afternoon sea breezes
holding temps down thereafter.
Upper ridge begins to break down Tuesday night into Wednesday.
Models have a tendency to break down strong ridges too quickly
so have sided with a slower progression of the next upper
trough. GFS and its ensembles still appear faster than the
ECMWF and CMC so have continued to side with the slower
solutions. Cold front associated with the trough brings the
next chance of showers, moving through sometime on
Wednesday/Wednesday night.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A central low pressure area will move across western portions
of the region, sending a warm front and associated cold front as
well as its occlusion through to the east.
Conditions at KJFK and terminals to the east potentially will be
IFR and below early on this evening. Otherwise, conditions
become VFR with SW flow developing and low level jet SW at 40-45
kt at 2kft remains until just after midnight.
Winds become more westerly and gusty Friday with a chance of
MVFR and showers in the afternoon. Otherwise VFR expected
Friday.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: 01Z end time of VLIFR/LIFR. Moderate
confidence. Possible IFR 01-02Z.
KLGA TAF Comments: A low chance of brief IFR before 02Z.
KEWR TAF Comments: A low chance of brief IFR before 02Z.
KTEB TAF Comments: A low chance of MVFR before 02Z.
KHPN TAF Comments: 01Z end time of VLIFR/LIFR. Moderate
confidence. This could extend to 02Z.
KISP TAF Comments: VLIFR/LIFR possible before 04Z.
OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
.Friday night....VFR. Slight Chc -SHRA/MVFR. W gusts 20-30 KT.
.Saturday...VFR. NW gusts around 25 KT
.Sunday...VFR.
.Monday...VFR. SW gusts around 20 KT.
.Tuesday...VFR. SW Wind.
&&
.MARINE...
A SCA remains on all the forecast waters. Due to a strong
inversion over the waters gusts are primarily topping off at
25-30 kt.
Low pressure northwest of the waters continues to track to the
north to northeast tonight with an occluded front now north of
the waters.
SW gusts 25-30 kt and seas of 7 to 10 ft will continue on the
ocean waters through Friday night. There will be a break on the
harbors, bays, and Sound late tonight before ramping back up
Friday afternoon and night. Marginal gales are possible Fri
night on the ocean as deep low pressure slowly tracks from
northern New England towards the Canadian Maritimes.
SCA conditions continue on Saturday followed by diminishing winds
and subsiding seas Saturday night. Conditions should then remain
below SCA through Monday as high pressure settles over the western
Atlantic. Pressure gradient increases Tuesday as the high shifts
further offshore with marginal SCA winds on the ocean possible.
&&
.HYDROLOGY...
Significant precipitation is not expected overnight through the
middle of next week.
&&
.TIDES/COASTAL FLOODING...
A coastal flood statement has been issued for the evening high
tide cycle for portions of western LI Sound. Water levels may
approach minor coastal flood benchmarks.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ330-335-
338-340-345.
Small Craft Advisory until 6 AM EDT Saturday for ANZ350-353-
355.
&&
SYNOPSIS...DS/DW
NEAR TERM...MET
SHORT TERM...DW
LONG TERM...DS
AVIATION...JM
MARINE...DS/MET/DW
HYDROLOGY...DS/MET/DW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 6, 7:19 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service New York NY 719 PM EDT Thu Apr 6 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 719 PM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-071000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 719 PM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Apr 6, 8:32 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
832 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 1 SW VILLAGE OF THE BRA 40.85N 73.20W
04/06/2017 SUFFOLK NY NWS EMPLOYEE
TREE DOWN ON HOUSE.
&&
JPLocal storm report, Apr 6, 8:35 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
835 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 1 SW VILLAGE OF THE BRA 40.85N 73.20W
04/06/2017 SUFFOLK NY NWS EMPLOYEE
TREE DOWN ON HOUSE.
&&
CORRECTED EVENT TIME
JPLocal storm report, Apr 6, 8:38 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
838 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG SMITHTOWN 40.86N 73.21W
04/06/2017 SUFFOLK NY SOCIAL MEDIA
MULTIPLE TREES DOWN... SHED LIFTED OFF GROUND. TIME
ESTIMATED BY RADAR.
&&
JPLocal storm report, Apr 6, 9:04 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
904 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 1 SSE MIDDLE COUNTRY RO 40.85N 73.03W
04/06/2017 SUFFOLK NY LAW ENFORCEMENT
TREE DOWN ON SOUTH BICYCLE PATH. TIME ESTIMATED BY
RADAR.
&&
JPLocal storm report, Apr 6, 9:11 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
911 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HAUPPAUGE 40.82N 73.21W
04/06/2017 SUFFOLK NY SOCIAL MEDIA
NUMEROUS TREES DOWN.
&&
JPLocal storm report, Apr 6, 9:36 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
936 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG WANTAGH 40.67N 73.51W
04/06/2017 NASSAU NY TRAINED SPOTTER
LIGHTNING STRIKE CAUSED A HOUSE FIRE ON WESTWOOD DR.
0449 PM MARINE TSTM WIND BUOY 44065 40.37N 73.70W
04/06/2017 M47 MPH ANZ355 NY BUOY
0458 PM MARINE TSTM WIND BUOY 44025 40.25N 73.17W
04/06/2017 M45 MPH ANZ370 NY MESONET
0501 PM MARINE TSTM WIND LONG BEACH 40.59N 73.67W
04/06/2017 M40 MPH NASSAU NY MESONET
0503 PM TSTM WND DMG EAST WILLISTON 40.76N 73.63W
04/06/2017 NASSAU NY TRAINED SPOTTER
TREE DOWN ON EAST WILLISTON AVENUE AND HILLSIDE AVENUE.
TRAIN SERVICE SUSPENDED. TIME ESTIMATED BY RADAR.
0505 PM MARINE TSTM WIND EATONS NECK 40.95N 73.39W
04/06/2017 M44 MPH SUFFOLK NY WXFLOW
0514 PM MARINE TSTM WIND 1 WSW ROBERT MOSES STAT 40.62N 73.26W
04/06/2017 M53 MPH SUFFOLK NY WXFLOW
0514 PM MARINE TSTM WIND 1 NW OAK BEACH 40.65N 73.30W
04/06/2017 M44 MPH ANZ345 NY WXFLOW
0515 PM MARINE TSTM WIND 1 SW AMITY HARBOR 40.66N 73.40W
04/06/2017 M44 MPH SUFFOLK NY WXFLOW
0515 PM TSTM WND DMG HAUPPAUGE 40.82N 73.21W
04/06/2017 SUFFOLK NY SOCIAL MEDIA
NUMEROUS TREES DOWN.
0517 PM TSTM WND DMG 1 SW VILLAGE OF THE BRA 40.85N 73.20W
04/06/2017 SUFFOLK NY NWS EMPLOYEE
TREE DOWN ON HOUSE. TIME ESTIMATED BY RADAR
0517 PM TSTM WND DMG SMITHTOWN 40.86N 73.21W
04/06/2017 SUFFOLK NY SOCIAL MEDIA
MULTIPLE TREES DOWN... SHED LIFTED OFF GROUND. TIME
ESTIMATED BY RADAR.
0529 PM TSTM WND DMG WEST ISLIP 40.71N 73.30W
04/06/2017 SUFFOLK NY PUBLIC
LARGE TREE LIMBS DOWN ON WIRES... POWER OUTAGE
REPORTED. TIME ESTIMATED BY RADAR.
0530 PM TSTM WND DMG 1 SSE HAUPPAUGE 40.80N 73.21W
04/06/2017 SUFFOLK NY PUBLIC
MULTIPLE TREES DOWN BLOCKING TRAFFIC ON MOTOR PARKWAY.
TIME ESTIMATED BY RADAR.
0531 PM MARINE TSTM WIND 1 NNE CRYSTAL BROOK 40.96N 73.04W
04/06/2017 M59 MPH SUFFOLK NY WXFLOW
0545 PM MARINE TSTM WIND BLUE POINT 40.75N 73.03W
04/06/2017 M53 MPH SUFFOLK NY WXFLOW
0545 PM MARINE TSTM WIND 1 SSW STONY CREEK 41.25N 72.75W
04/06/2017 M40 MPH NEW HAVEN CT MESONET
0547 PM TSTM WND DMG 1 SSE MIDDLE COUNTRY RO 40.85N 73.03W
04/06/2017 SUFFOLK NY LAW ENFORCEMENT
TREE DOWN ON SOUTH BICYCLE PATH. TIME ESTIMATED BY
RADAR.
&&
JPNearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.